Alert archive / Tennessee / Wind Advisories in 2019
Wind Advisory 23, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Nov 26, 2019, 1:59 PM EST for 16 counties in Tennessee; 7 counties in Virginia. It took effect at Nov 27, 2019, 1:00 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2019, 1:59 PM EST (18:59 UTC)
- In effect from
- Nov 27, 2019, 1:00 AM EST
- Expired
- Nov 27, 2019, 5:03 PM EST
- In force
- 16 hr
- Issued by
- NWS Morristown, TN
All 23 counties
Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Greene County, TN, Hancock County, TN, Hawkins County, TN, Johnson County, TN, Monroe County, TN, Morgan County, TN, Scott County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
846 WWUS74 KMRX 261859 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 159 PM EST Tue Nov 26 2019 TNZ012>018-035-041>047-072-074-VAZ001-002-005-006-008-271200- /O.NEW.KMRX.WI.Y.0023.191127T0600Z-191127T2300Z/ Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Morgan- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter- Blount Smoky Mountains-Sevier Smoky Mountains-Lee-Wise-Russell- Including the cities of Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam, Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Pine Orchard, High Point, Petros, Hartford, Greeneville, Cedar Creek, Johnson City, Erwin, Unicoi, Limestone Cove, Elizabethton, Hampton, Cades Cove, Elkmont, Gatlinburg, Rose Hill, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 159 PM EST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of east Tennessee and southwest Virginia. * WHEN...From 1 AM to 6 PM EST Wednesday. Expect advisory level winds to begin in the higher elevations of the northern plateau, southwest Virginia, and east Tennessee mountains late tonight. Advisory level winds should spread into the lower elevations of the northern Tennessee valley and southwest Virginia around or shortly after daybreak Wednesday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
527 WWUS74 KMRX 270808 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 308 AM EST Wed Nov 27 2019 TNZ087-271600- /O.EXA.KMRX.WI.Y.0023.000000T0000Z-191127T2300Z/ Southeast Monroe- Including the cities of Citico and Coker Creek 308 AM EST Wed Nov 27 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Mountains of Southeast Monroe County. * WHEN...Until 6 PM EST. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TNZ012>018-035-041>047-072-074-VAZ001-002-005-006-008-271600- /O.CON.KMRX.WI.Y.0023.000000T0000Z-191127T2300Z/ Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Morgan- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter- Blount Smoky Mountains-Sevier Smoky Mountains-Lee-Wise-Russell- Including the cities of Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam, Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Pine Orchard, High Point, Petros, Hartford, Greeneville, Cedar Creek, Johnson City, Erwin, Unicoi, Limestone Cove, Elizabethton, Hampton, Cades Cove, Elkmont, Gatlinburg, Rose Hill, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 308 AM EST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east Tennessee and southwest Virginia. * WHEN...Until to 6 PM EST. Advisory level winds should spread into the lower elevations of the northern Tennessee Valley and southwest Virginia shortly after daybreak this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
135 WWUS74 KMRX 271929 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 229 PM EST Wed Nov 27 2019 TNZ012>018-035-041>047-072-074-087-VAZ001-002-005-006-008-272300- /O.CON.KMRX.WI.Y.0023.000000T0000Z-191127T2300Z/ Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Morgan- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Lee-Wise-Russell- Including the cities of Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam, Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Pine Orchard, High Point, Petros, Hartford, Greeneville, Cedar Creek, Johnson City, Erwin, Unicoi, Limestone Cove, Elizabethton, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, Coker Creek, Rose Hill, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 229 PM EST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 15 to 30 mph with gusts up to 45 mph. * WHERE...Portions of east Tennessee and southwest Virginia. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
043 WWUS74 KMRX 272203 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 503 PM EST Wed Nov 27 2019 TNZ012>018-035-041>047-072-074-087-VAZ001-002-005-006-008-272315- /O.CAN.KMRX.WI.Y.0023.000000T0000Z-191127T2300Z/ Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Morgan- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Lee-Wise-Russell- 503 PM EST Wed Nov 27 2019 ...WIND ADVISORY IS CANCELLED... The gusty winds from earlier today have begun to subside below advisory criteria. The wind will continue to weaken over the next several hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 26, 1:06 PM EST, 53 minutes earlier.
Area forecast discussion, Nov 26, 1:06 PM EST, 53 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 106 PM EST Tue Nov 26 2019 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... Forecast is in good shape overall. The only notable adjustment made was to slow down the arrival time of rainfall this evening and tonight. Most all guidance showed rainfall holding off until well after 00z this evening in the western parts of the CWA. Adjusted the timing in PoPs to reflect this trend. Otherwise, no significant adjustments were necessary. CD && .AVIATION... 18Z TAF DISCUSSION. Flight categories will degrade fairly quickly late this evening, mainly from 03z and onwards, as rain and the incoming front arrive. Expect widespread MVFR conditions overnight tonight, with moderate rainfall. Winds will be relatively light before the frontal passage, but with strong pressure gradients and some mixing after sunrise tomorrow, expect some breezy winds at all sites after the 15z-17z timeframe. Strongest winds will be near the tail end of the 18z TAF period, and just beyond. CD && .PREV DISCUSSION... /ISSUED 634 AM EST Tue Nov 26 2019/ SHORT TERM (Today and tonight... Fog this morning has remained near the area waterways, and while it may continue to expand over the next few hours, dense fog should not be quite as extensive as yesterday. The rest of the day will feature increasing high clouds as a strengthening low pressure system tracks NE across the central Plains. Highs today will reach into the lower 60s across much of the area. Isentropic lift and moisture advection begin to arrive in our area this evening. Through the first half of the night (before 06Z), isentropic lift will provide weak forcing for scattered light showers. After 06Z, stronger and deeper QG forcing arrives, along with some elevated instability. PoPs will rise to categorical in this period, and a slight chance of thunderstorms will be added to the southern half of the area. DGS LONG TERM (Wednesday through Monday)... Rain will continue to sweep through the area during the day on Wednesday before moving east of the mountains by Wednesday evening. When everything is said and done, most places will likely pick up around 0.25" - 0.75" of rain, with locally higher amounts possible. After the front has moved through drier and cooler air will take its place on Thanksgiving Day. Thanksgiving Day will see mostly sunny skies with increasing cloud coverage from the west closer to sunset. High temperatures are expected to reach into the 50's across most of the Valley, generally just a few degrees below normal for this time of year. Northerly winds are expected to remain light throughout the day. Should be very nice weather for an afternoon family football game (or a nap). Anybody spending the night outside a store or shopping very early in the morning on Black Friday will see temperatures in the low 40's. Mid-level ridging builds in for the rest of the work week and into the weekend, leading to a warming trend. the next weather-maker will come in the form of a low riding around the ridge over the plains states towards the Ohio River Valley. This will drag along a cold front that is expected to move through the area on Saturday night into Sunday. The initial precipitation with this system on Saturday/Sunday will be rain as temperatures will be warm ahead of the front. Behind the front, as the low moves across the Ohio River Valley, there will be a secondary round of precipitation from the north on the back side of the low. Temperatures will be much colder behind the front and the precipitation moving in from the north/northwest. This set-up looks like a typical northwest flow event, which typically results in the heaviest precipitation being confined to the higher elevations. The biggest thing to watch for at this time will be temperatures behind the front, as they may not get cold enough to allow for much accumulated snowfall, so am not confident on accumulating snowfall at this time. All this is still at day 6-7 in the forecast so models can and likely will change as the event gets closer. ABM && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 55 69 39 58 43 / 100 70 0 0 10 Knoxville McGhee Tyson Airport, TN 50 67 37 54 42 / 100 80 0 0 10 Oak Ridge, TN 51 66 35 54 40 / 100 80 0 10 10 Tri Cities Airport, TN 46 65 35 50 37 / 100 80 0 0 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Nov 26, 3:20 AM EST, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 320 AM EST Tue Nov 26 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270830- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 320 AM EST Tue Nov 26 2019 /220 AM CST Tue Nov 26 2019/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Tennessee, 2019Wind Advisories in Virginia, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.